Alert archive / California / High Wind Warnings in 2006

High Wind Warning 1, NWS Sacramento, CA

January 1, 2006

NWS Sacramento, CA issued this high wind warning at Jan 1, 2006, 2:23 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 2:23 PM PST (22:23 UTC)
Expired
Jan 1, 2006, 10:09 PM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 012223
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
223 PM PST SUN JAN 1 2006

CAZ017>019-067-020630-
/O.UPG.KSTO.WI.Y.0001.000000T0000Z-060102T0800Z/
/O.NEW.KSTO.HW.W.0001.060101T2223Z-060102T0800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
223 PM PST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE
SOUTHERN SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY
AND MOTHERLODE.

SOUTHEAST WINDS WILL CONTINUE TO INCREASE TO 35 TO 45 MPH WITH
GUSTS TO 65 MPH OR HIGHER AS A STRONG WEATHER SYSTEM RAPIDLY
DEVELOPS OVERHEAD. WINDS ARE EXPECTED TO DECREASE LATE TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY
DAMAGE. TRAVEL IS NOT RECOMMENDED

$$

CAZ016-064-020630-
/O.CON.KSTO.WI.Y.0001.000000T0000Z-060102T0800Z/
CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
223 PM PST SUN JAN 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
THE CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY.

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE AS
A COLD FRONT APPROACHES. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
LATE THIS AFTERNOON AND EVENING. THE WINDS WILL DECREASE AROUND
MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS76 KSTO 020609
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1009 PM PST SUN JAN 1 2006

CAZ017>019-067-021000-
/O.CAN.KSTO.HW.W.0001.000000T0000Z-060102T0800Z/
/O.EXB.KSTO.WI.Y.0001.000000T0000Z-060102T1000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
1009 PM PST SUN JAN 1 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST MONDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED ENOUGH THIS EVENING TO ALLOW FOR THE
CANCELLATION OF THE HIGH WIND WARNING. A WIND ADVISORY WILL
REPLACE THIS HIGH WIND WARNING AS METEOROLOGICAL CONDITIONS WILL
SUPPORT AREAS OF SOUTHERLY WINDS 20 TO 30 MPH WITH PEAK GUSTS TO
NEAR 40 MPH THROUGH AROUND 2 AM MONDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THESE WINDY CONDITIONS ARE
EXPECTED TO IMPROVE BY LATE TONIGHT.

$$

CAZ016-064-021000-
/O.EXT.KSTO.WI.Y.0001.000000T0000Z-060102T1000Z/
CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
1009 PM PST SUN JAN 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST MONDAY.

SOUTHERLY WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH OVER
THE HIGHER ELEVATIONS OF SOUTHERN LAKE COUNTY CAN BE EXPECTED
THROUGH LATE THIS EVENING. FOR THE CENTRAL SACRAMENTO
VALLEY...WINDS OF 20 TO 30 MPH IS LIKELY THROUGH LATE THIS
EVENING. THESE WINDY CONDITIONS WILL IMPROVE BY LATE TONIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


LAM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 9:30 AM PST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 1, 9:30 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST SUN JAN 1 2006

.DISCUSSION...
NEXT ROUND OF PCPN UNDERWAY. UPPER LOW/VORT LIFTING NWD OFF THE
PACNW COAST TAKING THE BULK OF ENERGY TO OUR N. 15Z AMSU DATA SHOWED
THE DEEPEST MOISTURE ALONG THE TPW PLUME ARCING ABOUT AS FAR N AS
35N NOW INSIDE OF 130W WITH MOST OF THE DEEPER MOISTURE CONTINUING
TO BE SHUNTED TO OUR SOUTH. RADAR AND SATELLITE IMAGERY INDICATE TWO
MAIN AREAS OF WARM ADVECTION PRECIPITATION NOW MOVING ONSHORE...ONE
ACROSS THE NORTHERN PORTION OF THE FORECAST AREA (ROUGHLY NORTH OF
I-80) AND A SECOND ALONG THE CORE OF THE UPPER JET MOVING INLAND TO
OUR SOUTH ALONG THE CENTRAL COAST. STILL APPEARS THE COLD FRONT WILL
SLOW AS IT MOVES INLAND THIS AFTERNOON AND THIS EVENING AND WILL
BRING THE PERIOD OF HEAVIEST PRECIPITATION FOR THE FORECAST AREA.

SFC GRADIENTS ALREADY TIGHTENING ACROSS THE REGION AND WILL BE
ISSUING ADDITIONAL WIND ADVYS SHORTLY FOR THE SOUTH VALLEY AND NRN
SAN JOAQUIN VALLEY INTO THIS EVENING.

STILL APPEARS THE VALLEY WILL LIKELY SEE ANOTHER 1/2 TO 1 INCH OF
PRECIPITATION THROUGH THIS EVENT WITH ABOUT 2 TO 4 INCHES EXPECTED
IN THE NORTHERN MOUNTAINS AND NORTHERN SIERRA.

LOOKS LIKE THE WEATHER WILL REMAIN SHOWERY MONDAY AS WE/LL REMAIN IN
THE COOL UNSTABLE AIRMASS UNDER THE UPPER TROF...BUT PRECIPITATION
AMOUNTS ARE EXPECTED TO BE MUCH LESS. MAY SEE A GLANCING BLOW FROM
ANOTHER SYSTEM TUESDAY...BUT THIS ONE IS EXPECTED TO MOVE MAINLY TO
OUR NORTH. PROGS STILL DEVELOP A STRONG RIDGE OVER THE REGION BY
MID-WEEK AS A DEEP TROF DEVELOPS ALONG 150W RESULTING IN A PROLONGED
PERIOD OF DRY WEATHER FOR THE SECOND HALF OF THE WEEK.

&&

.AVIATION...
LCL MVFR AND ISOLD IFR CONDS IN SHASTA CO AND PTNS SIERNEV OTRW VFR
THIS MRNG BCMG WDSPRD MVFR AND AREAS IFR OVR INT NORCAL AFT 20Z AS
NXT PAC STORM MOVS INLAND. WDSPRD S SFC WNDS 15-25KT WITH GUSTS
30-40KT TIL 00Z. ISOLD TSRA. SN LVLS 045-055.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM NOON TODAY TO 4 AM PST MONDAY FOR WEST
SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM NOON TODAY TO 10 PM PST THIS EVENING
FOR BURNEY BASIN / EASTERN SHASTA COUNTY-MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA /
NORTHERN SHASTA COUNTY.

WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR THE NORTHERN
SACRAMENTO VALLEY.

WIND ADVISORY UNTIL 10 PM PST FOR THE SOUTHERN SACRAMENTO VALLEY...
DELTA AND NORTHERN SAN JOAQUIN VALLEY.

&&
Hazardous weather outlook, Jan 1, 8:30 AM PST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE SACRAMENTO CA
830 AM PST SUN JAN 1 2006

CAZ013>019-063-064-066>069-021500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
830 AM PST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ANOTHER PACIFIC STORM WILL MOVE ACROSS THE INTERIOR OF NORTHERN
CALIFORNIA TODAY AND TONIGHT...BRINGING HEAVY PRECIPITATION AND
STRONG WINDS. THIS STORM WILL BE A LITTLE COLDER WITH LOWER SNOW
LEVELS OVER THE INTERIOR MOUNTAINS. A STRONG COLD FRONT WILL PUSH
INLAND BY MIDDAY POSSIBLE CAUSING SOME THUNDERSTORMS OVER THE
COASTAL MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. THE PERIODS OF
HEAVY RAIN WILL AGAIN CAUSE RISES ON SMALL RIVERS AND STREAMS.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS *

* WIND ADVISORY..............SEE WGUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

EXPECT MORE UNSETTLED MONDAY AND TUESDAY...FOLLOWED BY A DRYING
TREND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

/KJ

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:29 AM PSTWind AdvisorySTO19 hr
Jan 1, 3:37 PM PSTHeavy Snow WarningSTO8 hr

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.